Alert archive / Kansas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 25, NWS Dodge City, KS

April 17, 20135 counties in Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Apr 17, 2013, 1:10 PM CDT for 5 counties in Kansas. It was in force for 65 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 17, 2013, 1:10 PM CDT (18:10 UTC)
Expired
Apr 17, 2013, 2:15 PM CDT
In force
65 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Edwards County, KS, Kiowa County, KS, Pawnee County, KS, Pratt County, KS, Stafford County, KS

The radar

The Dodge City radar (KDDC), 107 km from the middle of the area, began a volume at 18:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 17, 1:13 PM CDTHAIL 0.88Wnw Haviland, KS
Apr 17, 1:30 PM CDTHAIL 19 Ssw St. John, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 6.2 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2013-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2013-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 505 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
492 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
505 m²/s²
0-3 km storm-relative helicity
551 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

196 
WUUS53 KDDC 171810
SVRDDC
KSC047-097-145-151-185-171915-
/O.NEW.KDDC.SV.W.0025.130417T1810Z-130417T1915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
110 PM CDT WED APR 17 2013

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN EDWARDS COUNTY IN SOUTH CENTRAL KANSAS...
  NORTHEASTERN KIOWA COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHEASTERN PAWNEE COUNTY IN SOUTH CENTRAL KANSAS...
  PRATT COUNTY IN SOUTH CENTRAL KANSAS...
  STAFFORD COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 215 PM CDT

* AT 108 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WELLSFORD...
  AND MOVING NORTHEAST AT 50 MPH.

  HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
           DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  WELLSFORD...CULLISON...PRATT...TROUSDALE...CAIRO...HOPEWELL...
  IUKA...BYERS...PRESTON...BELPRE...MACKSVILLE...ZOOK...DILLWYN...
  NEOLA...ST. JOHN...STAFFORD...ZENITH...RADIUM...HUDSON AND SEWARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3763 9849 3754 9880 3756 9922 3826 9905
      3827 9847
TIME...MOT...LOC 1810Z 204DEG 45KT 3759 9904

HAIL...1.25IN
WIND...60MPH

$$

JJOHNSON
4 follow-up statements
169 
WWUS53 KDDC 171836
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
136 PM CDT WED APR 17 2013

KSC047-097-145-151-185-171915-
/O.CON.KDDC.SV.W.0025.000000T0000Z-130417T1915Z/
STAFFORD KS-PRATT KS-PAWNEE KS-KIOWA KS-EDWARDS KS-
136 PM CDT WED APR 17 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
EDWARDS...NORTHEASTERN KIOWA...SOUTHEASTERN PAWNEE...PRATT AND
STAFFORD COUNTIES UNTIL 215 PM CDT...

AT 134 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HAVILAND...AND
MOVING NORTHEAST AT 50 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
CULLISON...PRATT...TROUSDALE...CAIRO...HOPEWELL...IUKA...BYERS...
PRESTON...BELPRE...MACKSVILLE...ZOOK...DILLWYN...NEOLA...ST. JOHN...
STAFFORD...RADIUM...SEWARD...HUDSON AND ZENITH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3763 9849 3754 9880 3756 9922 3826 9905
      3827 9847
TIME...MOT...LOC 1836Z 204DEG 45KT 3763 9909

HAIL...1.00IN
WIND...<50MPH

$$

JJOHNSON
452 
WWUS53 KDDC 171854
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
154 PM CDT WED APR 17 2013

KSC047-097-151-171904-
/O.CAN.KDDC.SV.W.0025.000000T0000Z-130417T1915Z/
PRATT KS-KIOWA KS-EDWARDS KS-
154 PM CDT WED APR 17 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN EDWARDS...
NORTHEASTERN KIOWA AND PRATT COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3784 9851 3784 9901 3826 9905 3826 9847
TIME...MOT...LOC 1854Z 204DEG 45KT 3789 9894

$$

KSC145-185-171915-
/O.CON.KDDC.SV.W.0025.000000T0000Z-130417T1915Z/
STAFFORD KS-PAWNEE KS-
154 PM CDT WED APR 17 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
PAWNEE AND STAFFORD COUNTIES UNTIL 215 PM CDT...

AT 150 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HOPEWELL...AND
MOVING NORTHEAST AT 50 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
MACKSVILLE...DILLWYN...NEOLA...ST. JOHN...STAFFORD...SEWARD...RADIUM
AND HUDSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3784 9851 3784 9901 3826 9905 3826 9847
TIME...MOT...LOC 1854Z 204DEG 45KT 3789 9894

HAIL...1.00IN
WIND...<50MPH

$$

JJOHNSON
624 
WWUS53 KDDC 171904
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
204 PM CDT WED APR 17 2013

KSC145-185-171915-
/O.CON.KDDC.SV.W.0025.000000T0000Z-130417T1915Z/
STAFFORD KS-PAWNEE KS-
204 PM CDT WED APR 17 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
PAWNEE AND NORTHERN STAFFORD COUNTIES UNTIL 215 PM CDT...

AT 202 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
DILLWYN...AND MOVING NORTH AT 50 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
HUDSON...RADIUM AND SEWARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3799 9850 3801 9901 3825 9902 3826 9847
TIME...MOT...LOC 1904Z 200DEG 50KT 3809 9889

HAIL...1.00IN
WIND...<50MPH

$$

JJOHNSON
835 
WWUS53 KDDC 171914
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
214 PM CDT WED APR 17 2013

KSC145-185-171924-
/O.EXP.KDDC.SV.W.0025.000000T0000Z-130417T1915Z/
STAFFORD KS-PAWNEE KS-
214 PM CDT WED APR 17 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PAWNEE AND
NORTHERN STAFFORD COUNTIES WILL EXPIRE AT 215 PM CDT/115 PM MDT/...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.

LAT...LON 3799 9850 3801 9901 3825 9902 3826 9847
TIME...MOT...LOC 1914Z 200DEG 50KT 3822 9883

$$

JJOHNSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 17, 12:49 PM CDT, 21 minutes earlier.

Area forecast discussion, Apr 17, 12:49 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
1249 PM CDT WED APR 17 2013

...UPDATED AVIATION DISCUSSION...

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 211 AM CDT WED APR 17 2013

THE MAIN FORECAST CHALLENGES ARE THUNDERSTORM CHANCES TODAY AND
TEMPERATURES INTO TONIGHT.

A STRONG UPPER LEVEL OPEN TROUGH WILL MOVE FROM THE INTERMOUNTAIN
WEST AND SOUTHWEST CONUS AND INTO THE PLAINS TONIGHT. THE NAM MODEL
KEEPS THE COLD AIR AND A HIGH PRESSURE RIDGE INTO WESTERN KANSAS
TODAY WITH A SECONDARY COLD FRONT MOVING ACROSS WESTERN KANSAS BY
THIS EVENING. THE GFS CONTINUES TO SHOW A WARM FRONT LIFTING
NORTHWARD INTO PARTS OF SOUTH CENTRAL KANSAS THIS AFTERNOON, BUT
CANNOT RESOLVE THE SHALLOW COLD AIRMASS LIKE THE NAM MODEL. WILL
CONTINUE WITH USING THE NAM FOR THIS FORECAST. CURRENT THUNDERSTORM
CLUSTER JUST NORTH AND EAST OF DODGE CITY WAS QUICKLY MOVING
NORTHEAST AND SHOULD BE EXITING THE HAYS AREA IN A FEW HOURS. THESE
THUNDERSTORMS DEVELOPED ON THE NOSE OF A JET STREAK SHOWN ON WATER
VAPOR IMAGERY, AND AUGMENTED BY WARM ADVECTION, AND ISENTROPIC LIFT
OVER THE COLD AIR AND WERE ELEVATED. MORE THUNDERSTORMS WILL FORM
TODAY AND TONIGHT MAINLY EAST OF A LINE FROM SCOTT CITY TO ASHLAND
WITH THE BEST CHANCE FOR SEVERE IN PARTS OF SOUTH CENTRAL KANSAS
FROM SAINT JOHN TO COLDWATER AND EAST. CAPE VALUES LOOK TO RANGE
FROM 1000 TO 1500 J/KG IN THE SEVERE AREA WITH HAIL TO THE SIZE OF
QUARTERS AND POSSIBLY LARGER. AREAS OF DRIZZLE AND FOG WILL STICK
AROUND UNTIL NOON, THEN PROFILES SHOW THE DEPTH OF THE MOIST LAYER
DECREASING TO SUPPORT DRIZZLE. HIGHS LOOK TO BE COOL AGAIN TODAY AND
RANGE FROM THE MID TO UPPER 40S EXCEPT AROUND 52 AT MEDICINE LODGE.

THIS EVENING NORTHEAST WINDS SHIFT TO THE NORTH-NORTHWEST AND
INCREASE TO 25 TO 40 MPH. AREAS OF LIGHT SNOW AND FLURRIES WILL ALSO
MOVE FROM NORTHWEST KANSAS THIS AFTERNOON AND ACROSS MOST OF
SOUTHWEST AND SOUTH CENTRAL KANSAS OVERNIGHT. SOME LIGHT
ACCUMULATIONS OF SNOW ARE POSSIBLE WITH AROUND 1/2 INCH FROM
ELKHART TO GARDEN CITY AND HAYS AND WEST, AND LESS AS YOU GO EAST.
OVERNIGHTS LOWS LOOK TO BE IN THE MID 20S AND AROUND 32 AT
MEDICINE LODGE.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 354 AM CDT WED APR 17 2013

THE UPPER LEVEL SYSTEM MENTIONED IN THE SHORT TERM DISCUSSION WILL
PULL AWAY FROM WESTERN KANSAS THURSDAY, WITH WINDY, CLOUDY AND COLD
CONDITIONS ONLY SLOWLY GIVING WAY TO PARTIAL SUN. THERE IS ONLY
A SLIGHT CHANCE OF MORNING LIGHT SNOW. HIGH TEMPERATURES
SHOULD ONLY REACH INTO THE UPPER 30S TO LOWER 40S. WITH MOSTLY CLEAR
SKIES AND 5 TO 10 KT WINDS. TEMPERATURES SHOULD EASILY FALL INTO THE
20S THURSDAY NIGHT. CONDITIONS WILL NOT BE IDEAL (WINDS WILL BE 5
TO 10 KTS) FOR STRONGER RADIATIONAL COOLING THAT COULD HAVE RESULTED
IN TEENS.

WARMER TEMPERATURES CAN BE EXPECTED FOR THE WEEKEND WITH HIGHS
REACHING INTO THE 50S TO LOWER 60S FRIDAY, 60S TO NEAR 70 SATURDAY
AND 60S SUNDAY. A WEAK SHORTWAVE TROUGH WILL PASS ACROSS THE
CENTRAL PLAINS BY SATURDAY NIGHT. BUT GIVEN THE LACK OF DEEP
MOISTURE AND WEAKNESS OF THE SYSTEM, PRECIPITATION IS UNLIKELY.
IN THE WAKE OF THIS SYSTEM, A STRONGER SYSTEM IS ADVERTISED TO DIG
INTO THE CENTRAL ROCKIES BY LATE SUNDAY AND MONDAY AND THEN PROGRESS
ACROSS THE CENTRAL PLAINS BY LATE MONDAY AND TUESDAY. THERE SHOULD
BE SUFFICIENT LOW TO MID LEVEL MOISTURE AVAILABLE BY THIS TIME
FOR THE DEVELOPMENT OF RAIN AND ISOLATED NON-SEVERE THUNDERSTORMS
FROM LATE SUNDAY INTO MONDAY AND MONDAY NIGHT. THIS SYSTEM IS
EXPECTED TO TAP MORE ARCTIC AIR SO THAT TEMPERATURES COULD FALL
INTO THE 20S BY TUESDAY AND WEDNESDAY MORNINGS. SOME SNOW CANNOT
BE RULED OUT EITHER DEPENDING ON THE AMPLITUDE OF THE UPPER
TROUGH.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1249 PM CDT WED APR 17 2013

A COOL MOIST UPSLOPE FLOW OVER SOUTHWEST KANSAS WILL KEEP IFR/LIFR
CIGS IN PLACE THROUGH THE REMAINDER OF TODAY INTO TONIGHT. AREAS
OF DRIZZLE WILL CONTINUE TO PREVAIL AT GARDEN CITY AND DODGE
CITY. RAIN SHOWERS WILL BE IN THE VICINITY OF HAYS THROUGH PARTS OF
THE AFTERNOON. COLDER AIR WILL MOVE INTO WESTERN KANSAS THIS
EVENING AND WILL RESULT IN AREAS OF SLEET AND SNOW DEVELOPING
BETWEEN 03Z AND 06Z. CONDITIONS SHOULD BE IMPROVING AROUND 10-12Z
WITH CIGS AND VSBYS IMPROVING INTO THE MVFR/VFR CATEGORY.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  44  26  41  24 /  30  50  10   0
GCK  44  25  40  23 /  30  60  20   0
EHA  45  25  41  24 /  30  50  10   0
LBL  45  26  43  24 /  20  50  10   0
HYS  43  26  39  23 /  50  60  30  10
P28  50  31  44  26 /  50  60  10   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...KRUSE
LONG TERM...FINCH
AVIATION...GERARD
Hazardous weather outlook, Apr 17, 3:32 AM CDT, 9 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE DODGE CITY KS
332 AM CDT WED APR 17 2013

KSZ030-031-043>046-061>066-074>081-084>090-181000-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
332 AM CDT WED APR 17 2013 /232 AM MDT WED APR 17 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT,
MAINLY EAST OF A LINE FROM WAKEENEY TO DODGE CITY AND ASHLAND.
SEVERE THUNDERSTORMS, WITH LARGE HAIL AROUND QUARTER SIZE, WILL BE
POSSIBLE LATER THIS AFTERNOON AND EVENING EAST OF A LINE FROM
SAINT JOHN TO COLDWATER. ANY THUNDERSTORMS THAT FORM WILL BE
CAPABLE OF CLOUD TO GROUND LIGHTNING.

NORTH WINDS WILL INCREASE TONIGHT AT 25 TO 40 MPH AS A SECONDARY
COLD FRONT BLASTS ACROSS WESTERN KANSAS. SOME AREAS OF LIGHT SNOW
ARE POSSIBLE ALONG WITH THE STRONG WINDS, BUT ONLY MINOR
ACCUMULATIONS ARE EXPECTED. OVERNIGHT LOWS WILL BE IN THE MID TO
UPPER 20S.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SOME THUNDERSTORMS ARE POSSIBLE FROM LATE SUNDAY INTO MONDAY AND
ARE NOT EXPECTED TO BE SEVERE.

TEMPERATURES WELL BELOW FREEZING CAN BE EXPECTED BY TUESDAY
MORNING ALONG WITH SOME RAIN AND SNOW.

.SPOTTER INFORMATION STATEMENT...

SOME STORM SPOTTERS MAY BE REQUIRED LATER THIS AFTERNOON AND
EVENING IN PARTS OF SOUTH CENTRAL KANSAS.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

06

In the hours before

Local storm report, Apr 17, 8:45 AM CDT, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
845 AM CDT WED APR 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 AM     HAIL             5 WSW HAVILAND          37.59N 99.18W
04/17/2013  E1.00 INCH       KIOWA              KS   PUBLIC

&&

JRJ
Local storm report, Apr 17, 8:59 AM CDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DODGE CITY KS
859 AM CDT WED APR 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1229 AM     HAIL             COLDWATER               37.26N 99.34W
04/17/2013  E1.00 INCH       COMANCHE           KS   LAW ENFORCEMENT

0105 AM     HAIL             5 WSW HAVILAND          37.59N 99.18W
04/17/2013  E1.00 INCH       KIOWA              KS   PUBLIC

0107 AM     HAIL             1 SSW HAVILAND          37.61N 99.11W
04/17/2013  M0.88 INCH       KIOWA              KS   CO-OP OBSERVER

&&

JRJ
Local storm report, Apr 17, 12:42 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1242 PM CDT WED APR 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1238 PM     HAIL             5 NNW PROTECTION        37.27N 99.50W
04/17/2013  E0.75 INCH       COMANCHE           KS   TRAINED SPOTTER

&&

MSCOTT
Local storm report, Apr 17, 12:49 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1249 PM CDT WED APR 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 PM     HAIL             3 S BUTTERMILK          37.06N 99.34W
04/17/2013  E1.00 INCH       COMANCHE           KS   PUBLIC

&&

MSCOTT

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 12:20 AM CDTSevere Thunderstorm WarningDDCComanche, Kiowa55 min
Apr 17, 1:01 AM CDTSevere Thunderstorm WarningDDCEdwards, Kiowa, Pratt, Stafford44 min
Apr 17, 12:32 PM CDTSevere Thunderstorm WarningDDCClark, Comanche, Kiowa43 min
Apr 17, 1:15 PM CDTSevere Thunderstorm WarningDDCBarber, Comanche, Kiowa, Pratt45 min
Apr 17, 2:41 PM CDTSpecial Weather StatementDDCPratt49 min
Apr 17, 3:50 PM CDTWind AdvisoryDDCBarber, Clark, Comanche, Edwards, Ellis, Finney and 21 more19 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.